Confluent Parry numbers, their spectra, and integers in positive- and negative-base number systems
Journal de Théorie des Nombres de Bordeaux, Tome 27 (2015) no. 3, pp. 745-768.

Nous étudions le développement des nombres réels en bases positive et negative, suivant les travaux de Rényi, et Ito & Sadahiro. Nous comparons les ensembles β + et -β des nombres β-entiers non-negatifs et (-β)-entiers. Nous décrivons les bases (±β) pour lesquelles β + et -β sont codés par des mots infinis qui sont des points fixes de morphismes conjugés. De plus, nous démontrons que cela se produit précisement pour les nombres β ayant la propriété suivante : toute combinaison linéaire de puissances non-négatives de la base -β, à coefficients dans {0,1,,β}, correspond à un (-β)-entier, même si la suite donnée de chiffres est interdite comme (-β)-développement.

In this paper we study the expansions of real numbers in positive and negative real base as introduced by Rényi, and Ito & Sadahiro, respectively. In particular, we compare the sets β + and -β of nonnegative β-integers and (-β)-integers. We describe all bases (±β) for which β + and -β can be coded by infinite words which are fixed points of conjugated morphisms, and consequently have the same language. Moreover, we prove that this happens precisely for β with another interesting property, namely that any linear combination of non-negative powers of the base -β with coefficients in {0,1,,β} is a (-β)-integer, although the corresponding sequence of digits is forbidden as a (-β)-expansion.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.922
Classification : 11A63,  68R15
Mots clés : (-β)-expansion, (-β)-integer, confluent Parry number, spectrum, antimorphism, conjugacy.
@article{JTNB_2015__27_3_745_0,
     author = {Daniel Dombek and Zuzana Mas\'akov\'a and Tom\'a\v{s} V\'avra},
     title = {Confluent {Parry} numbers, their spectra,  and integers in positive- and negative-base  number systems},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {745--768},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {3},
     year = {2015},
     doi = {10.5802/jtnb.922},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.922/}
}
Daniel Dombek; Zuzana Masáková; Tomáš Vávra. Confluent Parry numbers, their spectra,  and integers in positive- and negative-base  number systems. Journal de Théorie des Nombres de Bordeaux, Tome 27 (2015) no. 3, pp. 745-768. doi : 10.5802/jtnb.922. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.922/

[1] S. Akiyama, « Cubic Pisot units with finite beta expansions », in Algebraic number theory and Diophantine analysis (Graz, 1998), de Gruyter, Berlin, 2000, p. 11-26. | MR 1770451 | Zbl 1001.11038

[2] S. Akiyama & V. Komornik, « Discrete spectra and Pisot numbers », J. Number Theory 133 (2013), no. 2, p. 375-390. | MR 2994362 | Zbl 1285.11106

[3] P. Ambrož, D. Dombek, Z. Masáková & E. Pelantová, « Numbers with integer expansion in the numeration system with negative base », Funct. Approx. Comment. Math. 47 (2012), no. part 2, p. 241-266. | MR 3051451 | Zbl 1271.11009

[4] F. Bassino, « Beta-expansions for cubic Pisot numbers », in LATIN 2002: Theoretical informatics (Cancun), Lecture Notes in Comput. Sci., vol. 2286, Springer, Berlin, 2002, p. 141-152. | MR 1966122 | Zbl 1152.11342

[5] J. Bernat, « Computation of L for several cubic Pisot numbers », Discrete Math. Theor. Comput. Sci. 9 (2007), no. 2, p. 175-193 (electronic). | MR 2306527 | Zbl 1165.11061

[6] Y. Bugeaud, « Sur la suite des nombres de la forme q n 1 ++q n k  », Arch. Math. (Basel) 79 (2002), no. 1, p. 34-38. | MR 1923035 | Zbl 1037.11012

[7] Č. Burdík, C. Frougny, J. P. Gazeau & R. Krejcar, « Beta-integers as natural counting systems for quasicrystals », J. Phys. A 31 (1998), no. 30, p. 6449-6472. | MR 1644115 | Zbl 0941.52019

[8] K. Dajani, M. de Vries, V. Komornik & P. Loreti, « Optimal expansions in non-integer bases », Proc. Amer. Math. Soc. 140 (2012), no. 2, p. 437-447. | MR 2846313 | Zbl 1254.11009

[9] D. Dombek, « Generating (±β)-integers by Conjugated Morphisms », in Local Proceedings of WORDS 2013, Turku, TUCS Lecture Notes, vol. 20, 2013, p. 14-25.

[10] M. Edson, « Calculating the numbers of representations and the Garsia entropy in linear numeration systems », Monatsh. Math. 169 (2013), no. 2, p. 161-185. | MR 3008929 | Zbl 1290.11009

[11] P. Erdös, I. Joó & V. Komornik, « Characterization of the unique expansions 1= i=1 q -n i and related problems », Bull. Soc. Math. France 118 (1990), no. 3, p. 377-390. | Numdam | MR 1078082 | Zbl 0721.11005

[12] S. Fabre, « Substitutions et β-systèmes de numération », Theoret. Comput. Sci. 137 (1995), no. 2, p. 219-236. | MR 1311222 | Zbl 0872.11017

[13] D.-J. Feng & Z.-Y. Wen, « A property of Pisot numbers », J. Number Theory 97 (2002), no. 2, p. 305-316. | MR 1942963 | Zbl 1026.11078

[14] C. Frougny, « Confluent linear numeration systems », Theoret. Comput. Sci. 106 (1992), no. 2, p. 183-219. | MR 1192767 | Zbl 0787.68057

[15] C. Frougny & B. Solomyak, « Finite beta-expansions », Ergodic Theory Dynam. Systems 12 (1992), no. 4, p. 713-723. | MR 1200339 | Zbl 0814.68065

[16] D. Garth & K. G. Hare, « Comments on the spectra of Pisot numbers », J. Number Theory 121 (2006), no. 2, p. 187-203. | MR 2274902 | Zbl 1132.11053

[17] S. Ito & T. Sadahiro, « Beta-expansions with negative bases », Integers 9 (2009), p. A22, 239-259. | MR 2534912 | Zbl 1191.11005

[18] C. Kalle, « Isomorphisms between positive and negative β-transformations », Ergodic Theory Dynam. Systems 34 (2014), no. 1, p. 153-170. | MR 3163028 | Zbl 1287.37024

[19] M. Lothaire, Combinatorics on words, Encyclopedia of Mathematics and its Applications, vol. 17, Addison-Wesley Publishing Co., Reading, Mass., 1983, A collective work by Dominique Perrin, Jean Berstel, Christian Choffrut, Robert Cori, Dominique Foata, Jean Eric Pin, Guiseppe Pirillo, Christophe Reutenauer, Marcel-P. Schützenberger, Jacques Sakarovitch and Imre Simon, With a foreword by Roger Lyndon, Edited and with a preface by Perrin, xix+238 pages. | MR 675953 | Zbl 0514.20045

[20] Z. Masáková & E. Pelantová, « Purely periodic expansions in systems with negative base », Acta Math. Hungar. 139 (2013), no. 3, p. 208-227. | MR 3044146 | Zbl 1286.11118

[21] Z. Masáková, E. Pelantová & T. Vávra, « Arithmetics in number systems with a negative base », Theoret. Comput. Sci. 412 (2011), no. 8-10, p. 835-845. | Zbl 1226.11015

[22] Z. Masáková & T. Vávra, « Integers in number systems with positive and negative quadratic Pisot base », RAIRO Theor. Inform. Appl. 48 (2014), no. 3, p. 341-367. | Numdam | MR 3302492

[23] W. Parry, « On the β-expansions of real numbers », Acta Math. Acad. Sci. Hungar. 11 (1960), p. 401-416. | MR 142719 | Zbl 0099.28103

[24] A. Rényi, « Representations for real numbers and their ergodic properties », Acta Math. Acad. Sci. Hungar 8 (1957), p. 477-493. | MR 97374 | Zbl 0079.08901

[25] W. Steiner, « On the structure of (-β)-integers », RAIRO Theor. Inform. Appl. 46 (2012), no. 1, p. 181-200. | MR 2904969

[26] W. P. Thurston, « Groups, tilings, and finite state automata », in Summer 1989 AMS Colloquium Lecture, American Mathematical Society, Boulder.

[27] T. Vávra, « On the Finiteness property of negative cubic Pisot bases », , 2014.

Cité par document(s). Sources :